MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a filter (manufacturer not specified) removal procedure, a gunther tulip vena cava filter retrieval set was utilized.After the filter was snared, the physician used force to advance the sheath from the set over the filter resulting in the outer portion of the sheath separating from the hub.The sheath was removed in an unspecified manner and another gunther tulip vena cava filter retrieval set sheath was placed.It was reported no portion of the complaint sheath was left in the patient.Additionally, the patient did not require any additional procedures or experience any adverse effects as a result of this occurrence.Additional information regarding event details has been requested but has not yet been received.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that a complete retrieval device was returned.The hub had separated from the blue sh eath and the sheath flare was found to be oval shaped but did not show any other damage.Several indentations were noted in the distal tip of the black retrieval catheter.This would support the initial report of the physician using force to advance the device over the filter and potentially holding on to the blue sheath while doing so.This was likely done by attempting to advance the coaxial retrieval system and not by advancing the white tuohy borst side-arm adapter.During the functional test, a new hub was screwed on to the returned blue sheath and even with a reasonable amount of force the fitting could not be pulled off the sheath.Though the filter type is unknown, based on the review of the return product, the required specifications were met prior to shipment, and it is likely that the device was subject to force beyond its intention.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿while holding the retrieval loop and clear y-fitting steady, advance the white tuohy-borst side-arm adapter with the coaxial retrieval system.The filter collapses and the hooks disengage from the caval wall.Caution: advance the inner sheath over the filter to collapse it.Do not retract the loop snare.This may cause damage to the caval wall.Excessive force should not be used to retrieve the filter.¿ based on the information provided and the examination of the returned product, investigation has concluded that this event can be traced to the user and unintended use error.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8340839
Report Number1820334-2019-00332
Device Sequence Number19267497
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)211217(10)9411327
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9411327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1